Banach Journal of Mathematical Analysis

Ideal structures in vector-valued polynomial spaces

Verónica Dimant, Silvia Lassalle, and Ángeles Prieto

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Note: An incorrect version of this article was posted from August 31, 2016, through September 7, 2016. The PDF is now correct.

This paper is concerned with the study of geometric structures in spaces of polynomials. More precisely, we discuss for E and F Banach spaces, whether the class of n-homogeneous polynomials, Pw(nE,F), which are weakly continuous on bounded sets, is an HB-subspace or an M(1,C)-ideal in the space of continuous n-homogeneous polynomials, P(nE,F). We establish sufficient conditions under which the problem can be positively solved. Some examples are given. We also study when some ideal structures pass from Pw(nE,F) as an ideal in P(nE,F) to the range space F as an ideal in its bidual F.

Article information

Source
Banach J. Math. Anal., Volume 10, Number 4 (2016), 686-702.

Dates
Received: 3 December 2015
Accepted: 22 December 2015
First available in Project Euclid: 31 August 2016

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1472657852

Digital Object Identifier
doi:10.1215/17358787-3649854

Mathematical Reviews number (MathSciNet)
MR3543907

Zentralblatt MATH identifier
1352.46044

Subjects
Primary: 46G25: (Spaces of) multilinear mappings, polynomials [See also 46E50, 46G20, 47H60]
Secondary: 47H60: Multilinear and polynomial operators [See also 46G25] 46B04: Isometric theory of Banach spaces 47L22: Ideals of polynomials and of multilinear mappings

Keywords
HB-subspaces homogeneous polynomials weakly continuous on bounded sets polynomials

Citation

Dimant, Verónica; Lassalle, Silvia; Prieto, Ángeles. Ideal structures in vector-valued polynomial spaces. Banach J. Math. Anal. 10 (2016), no. 4, 686--702. doi:10.1215/17358787-3649854. https://projecteuclid.org/euclid.bjma/1472657852


Export citation

References

  • [1] R. Alencar and K. Floret, Weak-strong continuity of multilinear mappings and the Pelczyński–Pitt theorem, J. Math. Anal. Appl. 206 (1997), no. 2, 532–546.
  • [2] R. M. Aron and P. D. Berner, A Hahn–Banach extension theorem for analytic mappings, Bull. Soc. Math. France 106 (1978), no. 1, 3–24.
  • [3] R. M. Aron, C. Hervés, and M. Valdivia, Weakly continuous mappings on Banach spaces, J. Funct. Anal. 52 (1983), no. 2, 189–204.
  • [4] R. M. Aron and J. B. Prolla, Polynomial approximation of differentiable functions on Banach spaces, J. Reine Angew. Math. 313 (1980), 195–216.
  • [5] C. Boyd and R. A. Ryan, Bounded weak continuity of homogeneous polynomials at the origin, Arch. Math. (Basel) 71 (1998), no. 3, 211–218.
  • [6] J. C. Cabello and E. Nieto, On properties of $M$-ideals, Rocky Mountain J. Math. 28 (1998), no. 1, 61–93.
  • [7] J. C. Cabello, E. Nieto, and E. Oja, On ideals of compact operators satisfying the $M(r,s)$-inequality, J. Math. Anal. Appl. 220 (1998), no. 1, 334–348.
  • [8] D. Carando and S. Lassalle, $E'$ and its relation with vector-valued functions on $E$, Ark. Mat. 42 (2004), no. 2, 283–300.
  • [9] A. M. Davie and T. W. Gamelin, A theorem on polynomial-star approximation, Proc. Amer. Math. Soc. 106 (1989), no. 2, 351–356.
  • [10] S. Delpech, Approximations höldériennes de fonctions entre espaces d’Orlicz: Modules asymptotiques uniformes, Ph.D. dissertation, Université de Bordeaux, Bordeaux, France, 2005.
  • [11] J. Diestel and J. J. Uhl, Vector Measures, Mathematical Surveys 15, Amer. Math. Soc., Providence, 1977.
  • [12] V. Dimant, $M$-ideals of homogeneous polynomials, Studia Math. 202 (2011), no. 1, 81–104.
  • [13] V. Dimant, R. Gonzalo, J. A. Jaramillo, Asymptotic structure, $\ell_{p}$-estimates of sequences, and compactness of multilinear mappings, J. Math. Anal. Appl. 359 (2009), no. 2, 680–693.
  • [14] V. Dimant and S. Lassalle, $M$-structures in vector-valued polynomial spaces, J. Convex Anal. 19 (2012), no. 3, 685–711.
  • [15] S. Dineen, Complex Analysis on Infinite-Dimensional Spaces, Springer Monogr. Math., Springer, London, 1999.
  • [16] M. González and J. M. Gutiérrez, The polynomial property (V), Arch. Math. (Basel) 75 (2000), no. 4, 299–306.
  • [17] R. Gonzalo and J. A. Jaramillo, Compact polynomials between Banach spaces, Proc. R. Ir. Acad. Sect. A 95 (1995), no. 2, 213–226.
  • [18] P. Harmand, D. Werner, and W. Werner, $M$-ideals in Banach Spaces and Banach Algebras, Lecture Notes in Math. 1547, Springer, Berlin, 1993.
  • [19] J. Hennefeld, $M$-ideals, HB-subspaces, and compact operators, Indiana Univ. Math. J. 28 (1979), no. 6, 927–934.
  • [20] J. Johnson, Remarks on Banach spaces of compact operators, J. Funct. Anal. 32 (1979), no. 3, 304–311.
  • [21] V. Lima and Å. Lima, Ideals of operators and the metric approximation property, J. Funct. Anal. 210 (2004), no. 1, 148–170.
  • [22] E. Oja, Strong uniqueness of the extension of linear continuous functionals according to the Hahn–Banach theorem (in Russian), Mat. Zametki 43 (1988), no. 2, 237–246; English translation in Math. Notes 43 (1988), no. 1–2, 134–139.
  • [23] E. Oja, Isometric properties of the subspace of compact operators in the space of continuous linear operators (in Russian), Mat. Zametki 45 (1989), no. 6, 61–65; English translation in Math. Notes 45 (1989), no. 5–6, 472–475.
  • [24] E. Oja and M. Põldvere, On subspaces of Banach spaces where every functional has a unique norm-preserving extension, Studia Math. 117 (1996), no. 3, 289–306.
  • [25] W. M. Ruess and C. P. Stegall, Extreme points in duals of operator spaces, Math. Ann. 261 (1982), no 4, 535–546.
  • [26] D. Werner, $M$-ideals and the “basic inequality,” J. Approx. Theory 76 (1994), no. 1, 21–30.